Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2014 (2014), Article ID 187685, 10 pages
http://dx.doi.org/10.1155/2014/187685
Research Article

An Existence Theorem for a Nonlocal Global Pandemic Model for Insect-Borne Diseases

1Mathematics Department, University of Central Florida, Orlando, FL 32816, USA
2Department of Mathematics, Penn State Erie, The Behrend College, Erie, PA 16563, USA

Received 6 May 2014; Revised 14 July 2014; Accepted 15 July 2014; Published 24 July 2014

Academic Editor: Kanishka Perera

Copyright © 2014 John R. Cannon and Daniel J. Galiffa. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. R. Cannon and D. J. Galiffa, “A numerical method for a nonlocal elliptic boundary value problem,” Journal of Integral Equations and Applications, vol. 20, no. 2, pp. 243–261, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. F. J. S. A. Corrêa and C. de Morais Filho, “On a class of nonlocal elliptic problems via Galerkin method,” Journal of Mathematical Analysis and Applications, vol. 310, pp. 177–187, 2005. View at Publisher · View at Google Scholar
  3. J. R. Cannon and D. J. Galiffa, “On a numerical method for a homogeneous, nonlinear, nonlocal, elliptic boundary value problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 5, pp. 1702–1713, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. J. R. Cannon and D. J. Galiffa, “An epidemiology model suggested by yellow fever,” Mathematical Methods in the Applied Sciences, vol. 35, no. 2, pp. 196–206, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. D. J. Galiffa and J. R. Cannon, “Nonlocal modeling of insect borne diseases,” in Fevers: Types, Treatments and Health Risks, chapter 8, Nova Science, New York, NY, USA, 2013. View at Google Scholar
  6. V. Capasso and R. E. Wilson, “Analysis of a reaction-diffusion system modeling man-environment-man epidemics,” SIAM Journal on Applied Mathematics, vol. 57, no. 2, pp. 327–346, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. F. van den Bosch, J. A. J. Metz, and O. Diekmann, “The velocity of spatial population expansion,” Journal of Mathematical Biology, vol. 28, no. 5, pp. 529–565, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. W. Wang, Y. Cai, M. Wu, K. Wang, and Z. Li, “Complex dynamics of a reaction-diffusion epidemic model,” Nonlinear Analysis: Real World Applications, vol. 13, no. 5, pp. 2240–2258, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. W. Wang and X.-Q. Zhao, “Basic reproduction numbers for reaction-diffusion epidemic models,” SIAM Journal on Applied Dynamical Systems, vol. 11, no. 4, pp. 1652–1673, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. M. E. Alexander, S. M. Moghadas, G. Röst, and J. Wu, “A delay differential model for pandemic influenza with antiviral treatment,” Bulletin of Mathematical Biology, vol. 70, no. 2, pp. 382–397, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Lunelli, A. Pugliese, and C. Rizzo, “Epidemic patch models applied to pandemic influenza: contact matrix, stochasticity, robustness of predictions,” Mathematical Biosciences, vol. 220, no. 1, pp. 24–33, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. R. Patel, I. M. Longini Jr., and M. E. Halloran, “Finding optimal vaccination strategies for pandemic influenza using genetic algorithms,” Journal of Theoretical Biology, vol. 234, no. 2, pp. 201–212, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. G. Chowell, C. E. Ammon, N. W. Hengartner, and J. M. Hyman, “Transmission dynamics of the great influenza pandemic of 1918 in Geneva, Switzerland: assessing the effects of hypothetical interventions,” Journal of Theoretical Biology, vol. 241, no. 2, pp. 193–204, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. L. Rass, “Pandemic bounds for an epidemic on an infinite lattice,” Mathematical Biosciences, vol. 195, no. 2, pp. 194–209, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. N. I. Akinwande, “A mathematical model of the dynamics of the HIV/AIDS disease pandemic,” Journal of the Nigerian Mathematical Society, vol. 25, pp. 99–108, 2006. View at Google Scholar · View at MathSciNet
  16. C. Castillo-Chavez and G. Chowell-Puente, “Special issue on mathematical models, challenges, and lessons learned from the 2009 A/H1N1 influenza pandemic,” Mathematical Biosciences and Engineering, vol. 8, pp. 1–6, 2011. View at Google Scholar
  17. W. Jumpen, B. Wiwatanapataphee, Y. H. Wu, and I. M. Tang, “A SEIQR model for pandemic influenza and its parameter identification,” International Journal of Pure and Applied Mathematics, vol. 52, no. 2, pp. 247–265, 2009. View at Google Scholar · View at MathSciNet · View at Scopus
  18. O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Ural'ceva, Linear and Quasi-Linear Equations of Parabolic Type, American Mathematical Society, 1968.